Alert archive / Texas / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 326, NWS Midland/Odessa, TX

September 30, 2009Dawson County, Martin County, Texas

NWS Midland/Odessa, TX issued this severe thunderstorm warning at Sep 30, 2009, 6:38 PM CDT for Dawson County, Martin County, Texas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 30, 2009, 6:38 PM CDT (23:38 UTC)
Expired
Sep 30, 2009, 7:22 PM CDT
In force
44 min
Issued by
NWS Midland/Odessa, TX
Area
Storm-based polygon

Counties Dawson County, TX, Martin County, TX

The radar

The Midland/Odessa radar (KMAF), 68 km from the middle of the area, began a volume at 23:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 30, 5:39 PM CDT, 59 minutes earlier.

Area forecast discussion, Sep 30, 5:39 PM CDT, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
539 PM CDT WED SEP 30 2009

.DISCUSSION...

SEE AVIATION DISCUSSION BELOW.

&&

.AVIATION...

AREA RADARS SHOW PERSISTENT ISOLATED CONVECTION OVER THE UPPER
TRANS PECOS...AND EXPECT THIS TO CONTINUE INTO THE EARLY
EVENING...BEFORE DIMINISHING W/LOSS OF DIURNAL HEATING.
OTHERWISE...NO MAJOR AVIATION CONCERNS. COLD FRONT ASSOCIATED
W/UPPER SYSTEM OVER THE NORTHERN ROCKIES WILL ARRIVE AT WRN/NRN
TERMINALS AROUND 01/13Z...AND PUSH THRU KMAF/KFST BY 16Z FOR
GUSTY W-NW DAYTIME WINDS THURSDAY. FORECAST SOUNDINGS INDICATE
CONVECTIVE TEMPS WILL NOT BE REACHED...AND A DRY FROPA.

&&

.PREV DISCUSSION... /ISSUED 230 PM CDT WED SEP 30 2009/

DISCUSSION...
UNSETTLED WEATHER APPEARS TO BE ON THE HORIZON FOR MUCH OF THE
FORECAST PACKAGE. FOR THIS EVENING A SHORTWAVE TROUGH WILL MOVE
OVER A SURFACE TROUGH AND SHOULD GENERATE ISOLATED TO SCATTERED
SHOWERS AND THUNDERSTORMS ACROSS MUCH OF WEST TEXAS AND POSSIBLY
LEA COUNTY NEW MEXICO. NOT EXPECTING WIDESPREAD SEVERE WEATHER BUT
A FEW STORMS COULD BECOME SEVERE GIVEN LAPS CAPES IN EXCESS OF
1000 J/KG AND 0-6 KILOMETER SHEAR VALUES IN EXCESS OF 30 KNOTS
ACROSS THE EASTERN PERMIAN BASIN AND THE TRANS PECOS.

THE NEXT CONCERN IS AN UPPER LOW CURRENTLY ACROSS THE
INTER MOUNTAIN WEST. GUIDANCE IS PRETTY SIMILAR IN TRACKING THIS
LOW ACROSS ACROSS THE NORTHERN/CENTRAL PLAINS THURSDAY. AN
ASSOCIATED COLD FRONT WILL MOVE SOUTHEAST TOMORROW/TOMORROW NIGHT.
WENT WITH A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS THURSDAY
ACROSS SOUTHEAST SECTIONS AS MOISTURE AND INSTABILITY WILL BE
LINGERING WITH AID FROM THE HIGHER TERRAIN. TEMPERATURES WILL
STILL BE ABOVE NORMAL TOMORROW BEHIND THE FRONT ACROSS SOUTHEAST
NEW MEXICO AND THE NORTHWEST BASIN DUE TO DECENT SUNSHINE AND
DOWN SLOPE FLOW. WILL KEEP THE HIGH WIND WATCH GOING FOR THE
GUADALUPE MOUNTAINS THURSDAY THOUGH THE LAST SEVERAL RUNS ARE
INDICATING A MARGINAL EVENT AT BEST.

QUIET WEATHER AND SEASONABLE TEMPERATURES ARE IN THE OFFING
FRIDAY BEHIND THE SYSTEM. THE QUIET WEATHER WILL NOT LAST LONG
AS ANOTHER UPPER LOW IS FORECAST TO DIG DOWN THE WEST COAST.
A SUBTROPICAL JET WILL FORM WELL SOUTH OF THIS LOW AND EXTEND
ACROSS MUCH OF THE EXTREME SOUTHERN UNITED STATES FRIDAY
NIGHT THROUGH SUNDAY. MOISTURE FROM A DEVELOPING TROPICAL
SYSTEM WILL PROBABLY GET ENTRAINED INTO THE FLOW AND PRECIPITATION
CHANCES WILL INCREASE AGAIN AS DISTURBANCES IN THE JET AND
JET DYNAMICS PROVIDE LIFT TO THE MOISTURE. WENT WITH A SLIGHT
CHANCE TO A CHANCE OF SHOWERS AND THUNDERSTORMS FOR NOW BUT LATER
SHIFTS WILL NEED TO REFINE.

PRECIPITATION CHANCES WILL CONTINUE MONDAY THROUGH NEXT WEDNESDAY
AS A BACKING SOUTHWESTERLY FLOW ALOFT CONTINUES TO PUMP MOISTURE
AND DISTURBANCES INTO THE REGION AHEAD OF THE AFOREMENTIONED WEST
COAST LOW.

WENT GENERALLY BELOW MEX MOS ON HIGH TEMPERATURES SATURDAY AND
BEYOND WITH EXPECTATION OF COPIOUS CLOUDS AND SOME PRECIPITATION.

FIRE WEATHER...
MADE NO CHANGES TO THE FIRE WEATHER WATCH THURSDAY AFTERNOON
FOR THE GUADALUPE MOUNTAINS AND THE SOUTHEAST NEW MEXICO PLAINS.
THE LAST SEVERAL GUIDANCE RUNS ARE BACKING OFF ON THE WIND FIELDS
ACROSS THE WATCH AREA WITH A MORE MARGINAL EVENT POSSIBLE.
THE GUADALUPE MOUNTAINS WOULD APPEAR TO HAVE A MORE FAVORABLE
CHANCE GIVEN STRONGER WINDS ALOFT. LATER SHIFTS WILL NEED TO
CONTINUE TO MONITOR.

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY
     AFTERNOON FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS
     NP/LINCOLN NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.

     HIGH WIND WATCH FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON
     FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS OF EDDY
     COUNTY.

TX...FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY
     AFTERNOON FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS.

     HIGH WIND WATCH FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON
     FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS.

&&

44
Hazardous weather outlook, Sep 30, 12:44 PM CDT, 5 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1244 PM CDT WED SEP 30 2009

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-011745-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
1244 PM CDT WED SEP 30 2009 /1144 AM MDT WED SEP 30 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS
MOST OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO THIS AFTERNOON AND
EVENING. ALTHOUGH WIDESPREAD SEVERE THUNDERSTORMS ARE NOT
EXPECTED...A FEW OF THESE STORMS COULD PRODUCE DAMAGING WINDS
AND HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING STRIKES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

DRY AND WINDY CONDITIONS MAY LEAD TO CRITICAL FIRE WEATHER
CONDITIONS THURSDAY AFTERNOON ACROSS THE GUADALUPE MOUNTAINS AND
SOUTHEAST NEW MEXICO PLAINS. A FIRE WEATHER WATCH REMAINS IN
EFFECT FOR THE GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO PLAINS
ON THURSDAY.

SOUTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS NEAR 60 MPH WILL BE
POSSIBLE ACROSS THE GUADALUPE MOUNTAINS THURSDAY. A HIGH WIND
WATCH REMAINS IN EFFECT FOR THE GUADALUPE MOUNTAINS ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

In the hours before

Special weather statement, Sep 30, 5:31 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
531 PM CDT WED SEP 30 2009

TXZ050-061-302300-
ANDREWS-ECTOR-
531 PM CDT WED SEP 30 2009

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHERN ECTOR AND SOUTHERN
ANDREWS COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTH OF NOTREES AT 530 PM
CDT...MOVING NORTHEAST AT 20 MPH.

GUSTY WINDS... SMALL HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE
POSSIBLE WITH THIS STORM AS IT MOVES NEAR STATE HIGHWAY 181 NEAR THE
ANDREWS AND ECTOR COUNTY LINE AROUND 545 PM.

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 30, 5:59 PM CDTSevere Thunderstorm WarningMAFAndrews35 min

Nearby

Severe Thunderstorm Warnings in Texas, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.